MAUDE Adverse Event Report: ZIMMER MANUFACTURING SWITZERLAND GMBH BIOLOX OPTION, HEAD, L, 36/+3.5, TAPER 12/14; PROSTHESIS, HIP, METAL/CERAMIC/POLYMER

ZIMMER MANUFACTURING SWITZERLAND GMBH BIOLOX OPTION, HEAD, L, 36/+3.5, TAPER 12/14; PROSTHESIS, HIP, METAL/CERAMIC/POLYMER
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Date of Event 05/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: liner standard 3.5 mm offset 36 mm i.D.For use with 50/52/54 mm o.D.Shells item# 00630505036.Lot# 62894702.Trilogy acetabular system item# 00632005028 lot# 61736810.Trilogy acetabular shell item # 00620005222 lot# 61911398.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent revision surgery due to recurrent right hip dislocation and instability after 3-year post-implantation.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.G2- foreign - canada.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, d9, g3, g6, h1, h2, h3, h6, h10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirms no abnormalities or deviations.Devices are used for treatment.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial right tha was performed on (b)(6) 2012.A revision occurred on (b)(6) 2016 due to elevated metal ions.A second revision occurred on (b)(6) 2019 due to recurrent dislocations and instability.Good ingrowth was found for the stem and the cup was stable.The head and liner were explanted and replaced with zb products.No complications noted.With the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOLOX OPTION, HEAD, L, 36/+3.5, TAPER 12/14
Common Device Name
PROSTHESIS, HIP, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
ZIMMER MANUFACTURING SWITZERLAND GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER MANUFACTURING SWITZERLAND GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key16396257
Report Number0009613350-2023-00056
Device Sequence Number6432873
Product Code LZO
UDI-Device Identifier00889024430532
UDI-Public(01)00889024430532(17)250531(10)2810677
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryCA
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2025
Device Model NumberN/A
Device Catalogue Number00-8777-036-03
Device Lot Number2810677
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer02/24/2023
04/17/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date03/20/2023
04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/04/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale